Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 24, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Jun 2, 2018, 2:18 PM MDT for El Paso County, Hudspeth County, Texas. It took effect at Jun 2, 2018, 10:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2018, 2:18 PM MDT (20:18 UTC)
- In effect from
- Jun 2, 2018, 10:00 PM MDT
- Expired
- Jun 3, 2018, 8:00 AM MDT
- In force
- 10 hr
- Issued by
- NWS El Paso, TX
Counties El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 89 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4854 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
272 WWUS74 KEPZ 022018 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 218 PM MDT Sat Jun 2 2018 ...VERY STRONG EAST TO SOUTHEAST WINDS TONIGHT... .A fast moving late season cold front will surge westward through the area tonight. This will will bring with it very strong east to southeast winds across south central New Mexico and far west Texas. The highest winds will be felt along west facing slopes of mountain ranges in these areas. Gusty winds will likely continue into the morning hours on Sunday. TXZ418>420-030600- /O.NEW.KEPZ.WI.Y.0024.180603T0400Z-180603T1400Z/ Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Including the cities of Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, and Loma Linda 218 PM MDT Sat Jun 2 2018 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM MDT SUNDAY... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from 10 PM this evening to 8 AM MDT Sunday. * TIMING...10 pm this evening until 8 am Sunday morning. Winds will initially begin out of the east, then shift southeast starting around midnight. Southeast winds will continue into Sunday morning. * WINDS...Sustained wind speeds 25 to 35 mph, with gusts to 50 mph. * IMPACTS...Strong crosswinds will make driving difficult, especially for high profile vehicles on the Interstate 10 25 corridor and other north south oriented roadways in west El Paso. Know your vehicle limits. If you live on the west side, secure loose furniture and other belongings that you keep outside. * LOCATION...Strongest winds will be felt in west El Paso, along the higher terrain in eastern El Paso county and across the northern Hudspeth county highlands. This includes gaps and passes through the southern Cornudas mountains and Sierra Tinaja Pinta peaks in northern Hudspeth county. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Tripoli
1 follow-up statement
451 WWUS74 KEPZ 030443 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1043 PM MDT Sat Jun 2 2018 ...VERY STRONG EAST TO SOUTHEAST WINDS TONIGHT... .A fast moving late season cold front will surge westward through the area tonight. This will will bring with it very strong east to southeast winds across south central New Mexico and far west Texas. The highest winds will be felt along west facing slopes of mountain ranges in these areas. Gusty winds will likely continue into the morning hours on Sunday. TXZ418>420-031400- /O.CON.KEPZ.WI.Y.0024.000000T0000Z-180603T1400Z/ Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Including the cities of Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, and Loma Linda 1043 PM MDT Sat Jun 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT SUNDAY... * TIMING...10 pm this evening until 8 am Sunday morning. Winds will initially begin out of the east, then shift southeast starting around midnight. Southeast winds will continue into Sunday morning. * WINDS...Sustained wind speeds 25 to 35 mph, with gusts to 50 mph. * IMPACTS...Strong crosswinds will make driving difficult, especially for high profile vehicles on the Interstate 10 25 corridor and other north south oriented roadways in west El Paso. Know your vehicle limits. If you live on the west side, secure loose furniture and other belongings that you keep outside. * LOCATION...Strongest winds will be felt in west El Paso, along the higher terrain in eastern El Paso county and across the northern Hudspeth county highlands. This includes gaps and passes through the southern Cornudas mountains and Sierra Tinaja Pinta peaks in northern Hudspeth county. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jun 2, 5:11 AM MDT, 9 hours 7 minutes earlier.
Area forecast discussion, Jun 2, 5:11 AM MDT, 9 hours 7 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 511 AM MDT Sat Jun 2 2018 .SYNOPSIS... We will see another hot day on Saturday, then moisture, rain chances and cooler air arrives on Sunday. A few storms Sunday evening may produce very strong winds and hail. For the first of next week, we will return to our hot and dry weather pattern. For the middle and end of next week we will see more hot weather with just a slight chance for rain. && .DISCUSSION... One more hot day, then some changes to our weather, then back to hot again. Currently an upper level trough sits to our west, an upper level ridge sits to our east and at the surface a cold front was making its way through the east plains of New Mexico. For today the upper level ridge will be in control of our weather, so we will see another day with near record heat across the region, but then later this evening the cold front will move across much of the region. This front will usher in cooler temperatures (for Sunday) and lots of moisture. The moisture and cooler air won't get in to the area until after we have seen our max heating today, so our thunderstorms chances will be confined mainly to Hudspeth County late tonight. On Sunday, things get interesting with lots of weather factors coming together. At the surface we will have a decent southeast wind bringing in all the moisture. Our precipitable water values (a measure of how much moisture is in the air), will approach a record high values of 1.30 to 1.50 inches by Sunday evening. Aloft we will have a drier southwest flow out ahead of the upper level trough lurking to our west. This will give us some good directional and a some speed shear to work with. All things put together, we will see a good chance for thunderstorms on Sunday and some storms may be strong to severe. The main threats will be hail and strong winds. Also two other threats we will have to watch for is the possibility of heavy rains east of the Rio Grande and the possibility for dry lightning west of the river (mainly early Sunday before the deeper moisture is able to move in). By Sunday evening the upper level trough to our west will lift out to our north and this will allow drier air to begin to filter back into the area. For the first part of next week, the upper level ridge will be quick to re-establish itself across west Texas. This will again jump our high temperatures 5 to 8 degrees above average, which will mean most lowland locations will be near or a little above the triple digit mark. The upper level ridge will continue to be centered over west Texas for much of the coming week that means, we will continue our above normal (triple digit lowland temperatures) through much of next week. Both the GFS and ECMWF try to slip some moisture into our area from the south for the middle and end of next week, so I have slight chance rain chances in the forecast for middle part of next week, mainly in area mountains. && .AVIATION...Valid 02/12Z-03/12z We will see VFR conditions for the next 24 hours, but changes are coming to our weather. For today, we will see another hot day with high ceilings of SCT-BKN250. Surface winds will be from west to the northwest for most of the day, but by the evening we will see our surface winds swing around to the northeast and increase in speed, 05015G25KT as a cold front moves across the region. The easterly winds will bring in more clouds and moisture so that after sunset we will have lower broken ceilings of BKN120 and we will see a slight chance for thunderstorms to the east of KELP. Thunderstorms chances will increase as we move through the day on Sunday, with a chance for strong to severe thunderstorms by Sunday evening. && .FIRE WEATHER... We will see another hot day today, but later this evening a push of moist and cooler air will move in from the east. This push will shift our surface winds around to the northeast by this evening and to the east to southeast on Sunday. Much of the area will see a chance for thunderstorms on Sunday, but the further west your go the better the chances of only seeing dry thunderstorms. The best chances for dry thunderstorms will be between the Rio Grande and the Continental Divide. East of the river heavy rain and a few strong to severe thunderstorms will be possible Sunday evening. Drier and warmer weather returns for the start of next week. Our very warm weather will continue through the middle and end of the week, with just a slight chance for thunderstorms, mainly in area mountains. Min RH's today will be in the single digits across the area, then we will see winds increase late tonight. As the winds increase though, so will the moisture so that by Sunday min RH's in the mid 20s or higher will occur east of the Rio Grande with continued single digit RH's west of the Divide. Then for much of next week we will see min RH's near 10% or lower for most locations, but after Sunday, our winds don't look to be much of a factor. && .PRELIMINARY POINT TEMPS/POPS... El Paso 102 75 90 72 / 0 10 30 50 Sierra Blanca 97 71 87 69 / 0 20 30 40 Las Cruces 100 72 92 64 / 0 10 30 40 Alamogordo 98 70 91 66 / 0 10 30 30 Cloudcroft 80 43 70 52 / 0 30 30 50 Truth or Consequences 98 70 92 66 / 0 20 30 50 Silver City 94 66 90 58 / 0 0 20 20 Deming 99 71 93 62 / 0 10 20 30 Lordsburg 100 68 95 63 / 0 0 0 0 West El Paso Metro 98 75 87 71 / 0 10 30 50 Dell City 100 62 87 66 / 0 20 30 30 Fort Hancock 102 75 93 72 / 0 20 30 40 Loma Linda 95 62 82 66 / 0 20 30 50 Fabens 101 66 91 69 / 0 20 30 50 Santa Teresa 99 73 90 68 / 0 10 30 40 White Sands HQ 99 75 88 68 / 0 10 30 40 Jornada Range 100 66 91 62 / 0 10 30 40 Hatch 102 67 95 62 / 0 10 30 40 Columbus 100 72 94 64 / 0 0 20 20 Orogrande 98 76 86 69 / 0 10 30 40 Mayhill 84 50 70 56 / 0 30 30 40 Mescalero 87 47 79 55 / 0 20 30 50 Timberon 83 45 72 55 / 0 30 30 40 Winston 92 53 85 54 / 0 10 40 40 Hillsboro 97 59 89 60 / 0 20 30 40 Spaceport 98 61 91 63 / 0 10 30 30 Lake Roberts 93 52 89 52 / 0 20 20 20 Hurley 94 66 90 58 / 0 0 20 30 Cliff 98 55 94 54 / 0 20 10 0 Mule Creek 97 65 94 60 / 0 10 10 0 Faywood 96 64 90 59 / 0 10 20 30 Animas 101 72 98 63 / 0 0 0 0 Hachita 100 69 96 62 / 0 0 10 0 Antelope Wells 100 69 97 64 / 0 0 10 0 Cloverdale 97 68 92 63 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && Brice
Hazardous weather outlook, Jun 2, 11:49 AM MDT, 2 hours 29 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1149 AM MDT Sat Jun 2 2018 NMZ401>408-TXZ422>424-031800- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1149 AM MDT Sat Jun 2 2018 This Hazardous Weather Outlook is for portions of southwest New Mexico and southwest Texas. .DAY ONE...This Afternoon and Tonight Hot temperatures in the southern deserts this afternoon could create minor problems for people sensitive to heat in these areas. A front will move in overnight, generating very strong east winds especially along west facing slopes. Strong crosswinds will make driving difficult, especially of you are in a high profile vehicle. The front will also bring moisture into the area. .DAYS TWO THROUGH SEVEN...Sunday through Friday Moisture behind the front and a passing disturbance aloft, will generate scattered thunderstorms Sunday and early Sunday evening. Damaging winds, dense blowing dust, hail and locally heavy rainfall will be the main impacts from this activity. Somewhat cooler temps are expected Sunday. Hot and dry weather returns starting Monday, with the threat of storms possibly again on Thursday. .SPOTTER INFORMATION STATEMENT... NMZ409>417-TXZ418>421-031800- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- 1149 AM MDT Sat Jun 2 2018 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest Texas. .DAY ONE...This Afternoon and Tonight How temperatures in the southern deserts this afternoon could create minor problems for people sensitive to heat in these areas. A front will move in overnight, generating very strong east winds especially along west facing slopes. Strong crosswinds will make driving difficult, especially of you are in a high profile vehicle. The front will also bring moisture into the area. .DAYS TWO THROUGH SEVEN...Sunday through Friday Moisture behind the front and a passing disturbance aloft, will generate scattered thunderstorms Sunday and early Sunday evening. Damaging winds, dense blowing dust, hail and heavy rainfall with the potential for flooding, will be the main impacts from this activity. Somewhat cooler temps are expected Sunday. Hot and dry weather returns starting Monday, with the threat of storms possibly again on Thursday. .SPOTTER INFORMATION STATEMENT... Tripoli
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.